Alert archive / Oklahoma / Special Weather Statements in 2022

Special Weather Statement, NWS Tulsa, OK

March 30, 2022Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Mar 30, 2022, 2:21 AM CDT for Mayes County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 2:21 AM CDT (07:21 UTC)
Expired
Mar 30, 2022, 2:45 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Mayes County, OK

The radar

The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

522 
WWUS84 KTSA 300721
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT Wed Mar 30 2022
 
OKZ062-300745-
Mayes OK-
221 AM CDT Wed Mar 30 2022

...A strong thunderstorm will impact portions of Mayes County through
245 AM CDT...

At 221 AM CDT, Doppler radar indicated a strong thunderstorm over
Chouteau, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Langley...
Spavinaw...                       Disney...
Hoot Owl...                       Rose...
Spavinaw State Park...            Sportsmen Acres Community...
Strang...                         Mazie...
Snowdale State Park...            Disney Little Blue State Park...
Murphy...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3616 9501 3616 9512 3608 9512 3607 9544
      3629 9543 3650 9501
TIME...MOT...LOC 0721Z 238DEG 41KT 3618 9536 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:26 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 30, 12:26 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 AM CDT Wed Mar 30 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 916 PM CDT Tue Mar 29 2022

Currently keeping a watchful eye on the strong/severe convection
stretching from south central KS into northern OK (which is
coincident with the main axis of surface-based instability).
Instability drops off considerably to the east of this activity,
so there is some question of storm strength over the next few
hours as the convection nears portions of northeast OK.

Of more concern may be the activity currently across parts of
southwest OK into TX. HRRR has remained consistent in showing a
modest increase in instability later tonight (generally after
07-08Z) across southeast OK into western/northwestern AR as
low/mid 60s surface dewpoints surge north. Thus, expect this
convection to continue to organize as it tracks east, with a band
of storms eventually sweeping through the area later tonight into
early Wednesday morning. Low-level helicity values will be
maximized later tonight from southeast OK into western AR, likely
increasing the QLCS tornado/damaging wind threat at least for a
few hours.

Have made ongoing tweaks to PoPs based on current radar trends.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 151 PM CDT Tue Mar 29 2022

Tonight's strong to severe thunderstorms may linger into the
daylight hours tomorrow morning, but they are expected to
transition east of the area by mid to late morning. With the cold
front still to our west tomorrow morning, another round of showers
and thunderstorms may develop and sweep through the region during
the day, although severe weather is not expected. Expect strong
and gusty northwesterly winds to move in behind the front, in
addition to falling temperatures. Current forecast wind gusts are
right at Wind Advisory criteria for portions of eastern Oklahoma
and northwest Arkansas but will let later shifts have another look
at it, especially given the multiple watch/warning/advisory
products we currently have out today.

Temperatures behind the front for Wednesday night through Thursday
night will be chillier than what we've seen the last few days.
Things will warm up some for Friday, in advance of an upper level
system that will move through late Friday and Friday night. Expect
some showers and thunderstorms through early Saturday, with little
to no severe weather threat.

Much of the upcoming weekend should be fairly quiet, with
temperatures just above normal and dry conditions. Another storm
system early next week will bring more shower and thunderstorm
chances, including some severe weather potential.

&&

.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Wed Mar 30 2022

Line of thunderstorms with embedded strong/severe cells will
continue to progress east for the next several hours, most likely
timing remains 06-09z for eastern OK and 09-12z for western AR.
MVFR ceilings/vsbys likely with in line of storms with local wind
gusts in the 40-50 knot range possible along leading edge. Sfc
winds remain gusty out of the south ahead of the line, and will
decrease through the morning before a cold front bring gusty NW
winds and MVFR ceilings Wednesday morning. Improving conditions
with diminishing winds after 00z Thu.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  35  59  37 /  50   0   0   0
FSM   69  38  59  36 /  90   0   0   0
MLC   69  38  60  37 /  40   0   0   0
BVO   60  33  57  34 /  70   0   0   0
FYV   66  32  55  32 /  90   0   0   0
BYV   66  36  52  35 / 100   0   0   0
MKO   67  35  56  35 /  60   0   0   0
MIO   63  33  52  33 /  80   0   0   0
F10   65  36  58  36 /  40   0   0   0
HHW   74  40  62  38 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...18
LONG TERM....22
AVIATION...14
Hazardous weather outlook, Mar 29, 4:50 PM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Tue Mar 29 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Tue Mar 29 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...

Unseasonably warm and windy conditions will persist the remainder
of the afternoon ahead of strong upper level storm system. Southerly
winds gusting in the 35 to 45 mph will increase the risk of
aggressively spreading grassland fires.

Thunderstorm chances will increase across across portions of
northeast Oklahoma late this evening as the storm system approaches.
A line of strong storms will likely develop, spreading east across
the remainder of eastern Oklahoma and northwest Arkansas overnight
through early Wednesday morning. The line of storms will be capable
of locally damaging winds and quickly developing tornadoes through
the late night hours.

Initial storms should move into portions of northeast Oklahoma northwest
of Tulsa between 10 pm and midnight, with a line of storms eventually
spreading across the remainder of eastern Oklahoma and northwest Arkansas
after 3 to 4 am.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...

Thunderstorms are likely to be ongoing Wednesday morning across
portions of western Arkansas, but will shift east of the region by
mid morning. Additional scattered storms may develop Wednesday
afternoon and may produce brief instances of small hail.

The next chance of storms arrives late Friday but severe weather
appears unlikely at this time. A stronger storm system will begin to
impact the region by Monday with another round of strong
thunderstorms, including the potential for more widespread heavy
rainfall. Severe weather chances will also begin to increase into
early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 29, 11:22 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1122 PM CDT Tue Mar 29 2022

OKZ054-300445-
Osage OK-
1122 PM CDT Tue Mar 29 2022

...Strong thunderstorms will impact portions of northeastern Osage
County through 1145 PM CDT...

At 1121 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southeast of Cedar Vale to 4 miles south
of Foraker. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Elgin...                          Bigheart...
Pearsonia...                      Hulah...
Sunset Lake...                    Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3700 9600 3689 9600 3681 9604 3672 9663
      3700 9649
TIME...MOT...LOC 0421Z 253DEG 39KT 3700 9644 3681 9654

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 29, 11:49 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1149 PM CDT Tue Mar 29 2022

OKZ065-300530-
Okfuskee OK-
1149 PM CDT Tue Mar 29 2022

...Strong thunderstorms will impact portions of western Okfuskee
County through 1230 AM CDT...

At 1149 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles east of Johnson to 2 miles south of
Little to 3 miles southwest of Seminole. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Okemah...                         Boley...
Paden...                          Bearden...
Castle...

This includes Interstate 40 in Oklahoma between mile markers 212 and
221.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3558 9637 3542 9627 3529 9630 3529 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3541 9654 3540 9653 3539 9655 3541 9658
      3540 9662 3551 9663
TIME...MOT...LOC 0449Z 251DEG 27KT 3540 9674 3531 9668 3519 9671

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 30, 12:36 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1236 AM CDT Wed Mar 30 2022

OKZ060-064>066-071-300615-
Tulsa OK-Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
1236 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of south central Creek,
northwestern McIntosh, Okmulgee, southeastern Tulsa and eastern
Okfuskee Counties through 115 AM CDT...

At 1236 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Okfuskee to 4 miles northwest of Pharoah to
4 miles northeast of Wetumka. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Broken Arrow...                   Okmulgee...
Bixby...                          Okfuskee...
Henryetta...                      Morris...
Beggs...                          Weleetka...
Dewar...                          Schulter...
Grayson...                        Hoffman...
Clearview...                      Stidham...
Preston...                        Pharoah...
Bald Hill...                      Okmulgee State Park...
Liberty...                        Hitchita...

This includes Interstate 40 in Oklahoma between mile markers 224 and
256.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CDT for southeastern,
northeastern and east central Oklahoma.

&&

LAT...LON 3564 9634 3602 9576 3590 9576 3590 9582
      3586 9582 3585 9577 3573 9577 3572 9571
      3555 9571 3555 9563 3531 9571 3528 9598
      3529 9628 3543 9623
TIME...MOT...LOC 0536Z 238DEG 45KT 3561 9624 3548 9617 3530 9620

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 30, 2:04 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 AM CDT Wed Mar 30 2022

OKZ068-070-072-300730-
Muskogee OK-Sequoyah OK-Cherokee OK-
204 AM CDT Wed Mar 30 2022

...Strong thunderstorms will impact portions of northwestern
Sequoyah, southern Cherokee and eastern Muskogee Counties through 230
AM CDT...

At 204 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Fort Gibson to 3 miles south of Greenleaf
State Park to 3 miles north of Porum. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Muskogee...                       Sallisaw...
Fort Gibson...                    Warner...
Vian...                           Gore...
Webbers Falls...                  Marble City...
Braggs...                         Greenleaf State Park...
Pumpkin Center...                 Cookson...
Brushy Lake State Park...         Cherokee Landing State Park...
Lake Tenkiller State Park...      Box...
Mc Key...

This includes Interstate 40 in Oklahoma between mile markers 274 and
302.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 AM CDT for southeastern,
northeastern and east central Oklahoma.

&&

LAT...LON 3558 9480 3539 9489 3540 9490 3539 9493
      3541 9495 3541 9501 3543 9502 3545 9502
      3546 9505 3545 9507 3541 9508 3538 9512
      3536 9535 3548 9535 3557 9531 3579 9535
      3588 9481
TIME...MOT...LOC 0704Z 266DEG 36KT 3577 9524 3558 9519 3540 9528

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 30, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT Wed Mar 30 2022

OKZ062-300745-
Mayes OK-
221 AM CDT Wed Mar 30 2022

...A strong thunderstorm will impact portions of Mayes County through
245 AM CDT...

At 221 AM CDT, Doppler radar indicated a strong thunderstorm over
Chouteau, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Chouteau...                       Locust Grove...
Salina...                         Langley...
Spavinaw...                       Disney...
Hoot Owl...                       Rose...
Spavinaw State Park...            Sportsmen Acres Community...
Strang...                         Mazie...
Snowdale State Park...            Disney Little Blue State Park...
Murphy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 700 AM CDT for northeastern
and east central Oklahoma.

&&

LAT...LON 3616 9501 3616 9512 3608 9512 3607 9544
      3629 9543 3650 9501
TIME...MOT...LOC 0721Z 238DEG 41KT 3618 9536

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:49 PM CDTSevere Thunderstorm WarningTSAOsage41 min
Mar 29, 11:22 PM CDTSpecial Weather StatementTSAOsage23 min
Mar 29, 11:49 PM CDTSpecial Weather StatementTSAOkfuskee41 min
Mar 30, 12:06 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee39 min
Mar 30, 12:36 AM CDTSpecial Weather StatementTSAOkmulgee39 min
Mar 30, 2:04 AM CDTSpecial Weather StatementTSAMuskogee26 min
Mar 30, 2:36 AM CDTSpecial Weather StatementTSAAdair24 min
Mar 30, 2:48 AM CDTSpecial Weather StatementTSADelaware42 min
Mar 30, 3:03 AM CDTSevere Thunderstorm WarningTSADelaware, Ottawa27 min
Mar 30, 3:51 AM CDTSpecial Weather StatementTSAPittsburg24 min
Mar 30, 3:57 AM CDTSpecial Weather StatementTSAAtoka33 min
Mar 30, 4:15 AM CDTSpecial Weather StatementTSAPushmataha30 min
Mar 30, 4:44 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pushmataha46 min
Mar 30, 4:53 AM CDTSevere Thunderstorm WarningTSAChoctaw37 min
Mar 30, 5:14 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha46 min
Mar 30, 5:20 AM CDTSpecial Weather StatementTSALeFlore, Sequoyah40 min
Mar 30, 5:30 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Mar 30, 5:41 AM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha49 min
Mar 30, 5:56 AM CDTTornado WarningTSALeFlore34 min
Mar 30, 6:27 AM CDTSevere Thunderstorm WarningTSALeFlore33 min
Mar 30, 6:46 AM CDTTornado WarningTSALeFlore29 min
Mar 30, 2:02 PM CDTRiver Flood AdvisoryTSACherokee41 hr
Mar 30, 3:45 AM CDTSpecial Weather StatementTSAWashington30 min
Mar 30, 4:03 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington57 min
Mar 30, 4:11 AM CDTTornado WarningTSABenton, Carroll, Madison, Washington49 min
Mar 30, 5:07 AM CDTSpecial Weather StatementTSACarroll23 min
Mar 30, 7:05 AM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian40 min

Nearby

Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.